Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear maps on operator algebras that preserve elements annihilated by a polynomial


Authors: Jinchuan Hou and Shengzhao Hou
Journal: Proc. Amer. Math. Soc. 130 (2002), 2383-2395
MSC (2000): Primary 47B48, 47L10, 46L05
DOI: https://doi.org/10.1090/S0002-9939-02-06362-1
Published electronically: February 12, 2002
MathSciNet review: 1897464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some purely algebraic results are given concerning linear maps on algebras which preserve elements annihilated by a polynomial of degree greater than 1 and with no repeated roots and applied to linear maps on operator algebras such as standard operator algebras, von Neumann algebras and Banach algebras. Several results are obtained that characterize such linear maps in terms of homomorphisms, anti-homomorphisms, or, at least, Jordan homomorphisms.


References [Enhancements On Off] (What's this?)

  • 1. M. Bresar and P. Semrl, Linear maps preserving the spectral radius. J. Funct. Anal, 142 (1996), 360-368. MR 97i:47070
  • 2. M. Bresar and P. Semrl, On local automorphisms and mappings that preserve idempotents, Studia Math. 113 (3) (1995), 101-108. MR 96i:47058
  • 3. M. Bresar and P. Semrl, Mappings which preserve idempotents, local automorphisms, and local derivation. Can. J. Math. 45(3), (1993), 483-496. MR 94k:47054
  • 4. C. H. Chan and M. H. Lim, Linear preserves on powers of matrices, Linear Algebra Appl. 162-164 (1992), 615-626. MR 92k:15009
  • 5. G. Frobenius, Uber die Darstellung der endlichen Gruppen durch lineare Substitutionen, Sitzungsber. Deutsch. Akad. Wiss. Berlin (1897), 994-1015.
  • 6. Hadwin Lunch Bunch, Local multiplications on algebras spanned by idempotents, Linear and Multilinear Algebra, 37 (1994), 259-263. MR 96f:47070
  • 7. J. Hou, Rank preserving linear maps on $B(X)$, Sci. in China, 32A (1989), 929-940. MR 92b:47052
  • 8. R. Howard, Linear maps that preserve matrices annihilated by a polynomial, Linear Algebra Appl. 30 (1980), 167-176. MR 81h:15002
  • 9. A. A. Jafarian and A. R. Sourour, Spectrum preserving linear maps, J. Funct. Anal, 66 (1989), 255-261. MR 87m:47011
  • 10. S. Kantor, Theorie der Aquivalenz von linearen $\infty$ Scharen bilinearer Formen, Sitzungsber. Munchener Akad., (1897), 367-381.
  • 11. C-K. Li and N-K. Tsing, Linear preserver problems: A brief introduction and some special techniques, Lin. Alg. Appl. 162- 164 (1992), 217-235. MR 93b:15003
  • 12. M. Marcus, All linear operators leaving the unitary group invariant, Duke Math. J. 26: 155-163 (1959). MR 21:54
  • 13. M. Marcus, Linear operations on matrices, Amer. Math. Monthly, 69: 837-847 (1962). MR 26:5007
  • 14. M. Omladic, On operators preserving commutativity, J. Funct. Anal, 66 (1986), 105-122. MR 87k:47080
  • 15. M. Omladic and P. Semrl, Linear mappings that preserve potent operators, Proc. Amer. Math. Soc., 123(4) (1995), 1069-1074. MR 95e:47049
  • 16. P. Semrl, Linear mappings that preserve operators annihilated by a polynomial, J. Oper. Theo. 36 (1996), 45-58. MR 97i:47071

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B48, 47L10, 46L05

Retrieve articles in all journals with MSC (2000): 47B48, 47L10, 46L05


Additional Information

Jinchuan Hou
Affiliation: Department of Mathematics, Shanxi Teachers University, Linfen 041004, People’s Republic of China
Email: jhou@dns.sxtu.edu.cn

Shengzhao Hou
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China
Email: 970004@fudan.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-02-06362-1
Keywords: Operator algebras, linear preservers, homomorphisms
Received by editor(s): June 23, 2000
Received by editor(s) in revised form: March 23, 2001
Published electronically: February 12, 2002
Additional Notes: The project is partially supported by NNSFC and PNSFS
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society